Drought, Osage
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Some areas of eastern Oklahoma received much needed precipitation in December 2021, but portions of northeastern Oklahoma north of I-44, as well as far southeastern Oklahoma, received less than 50 percent of the average monthly precipitation. As a result of the lack of precipitation in some areas, Severe Drought (D2) conditions expanded across portions of northeastern and southeastern Oklahoma…
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Some areas of eastern Oklahoma received much needed precipitation in December 2021, but portions of northeastern Oklahoma north of I-44, as well as far southeastern Oklahoma, received less than 50 percent of the average monthly precipitation. As a result of the lack of precipitation in some areas, Severe Drought (D2) conditions expanded across portions of northeastern and southeastern Oklahoma during the month. Extreme Drought (D3) conditions developed across portions of Le Flore, Choctaw and Pushmataha Counties during the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 10:37 PM CST, 1 hour 23 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1037 PM CST Tue Nov 30 2021 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 845 PM CST Tue Nov 30 2021 After a warm afternoon which saw a record high broken at Fayetteville, temps have cooled off quickly this evening into the upper 40s to low 50s for most places. A weak boundary continues to be draped across northeast Oklahoma, allowing some lower dewpoint air into the area. This will allow lows to dip more there tonight. It appears the progress of this boundary has pretty much stalled if not retreated some this evening. Therefore, have adjusted lows some for tonight, raising them for some locations remaining south of the boundary. The coolest locations will still be across northeast Oklahoma, where lows should dip into the upper 30s by morning. && .LONG TERM... (Wednesday through next Monday) Issued at 213 PM CST Tue Nov 30 2021 The frontal boundary will wash out by Wednesday, replaced by light southwesterly/southerly flow beneath rising mid-level heights for the remainder of the week. With H85 temps rising to around 16-17C on Thursday, expect high temperatures well into the 70s areawide, with some areas approaching or exceeding record highs. Did go a bit above the NBM for Thursday high temps. Record highs for Dec. 2nd (all set in 2012) Tulsa 76 McAlester 78 Fayetteville 75 Fort Smith 78 The southern stream is forecast to become more active late this week and into the weekend, with several weak waves sliding across the region. Increasing low-level moisture ahead of the initial set of waves will result in higher PoPs generally from Friday night into Saturday, mainly across southeast OK into northwest AR. There should be enough instability to support a few thunderstorms, although severe weather appears unlikely at this time. The deterministic GFS/ECMWF solutions are a bit wetter for Saturday (and even into Sunday) than what the NBM suggests, so we'll be keeping an eye on this over the next few days. Clouds/rainfall will keep temperatures down over the weekend, with even chillier weather likely by Monday as quick shot of colder air overspreads the southern Plains. Again the GFS/ECMWF suggests some low PoPs with this boundary, but will stick with the NBM for now and see how the next few model runs pan out. The colder air will be short-lived as gusty south winds and warmer temperatures return for Tuesday. && .AVIATION... (06Z TAFS) Issued at 1036 PM CST Tue Nov 30 2021 VFR conditions will continue for the entire forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 70 44 77 / 0 0 0 0 FSM 46 69 42 76 / 0 0 0 0 MLC 48 69 42 76 / 0 0 0 0 BVO 38 69 42 75 / 0 0 0 0 FYV 44 67 42 74 / 0 0 0 0 BYV 48 66 46 73 / 0 0 0 0 MKO 45 66 42 74 / 0 0 0 0 MIO 43 66 42 73 / 0 0 0 0 F10 45 69 42 76 / 0 0 0 0 HHW 48 70 40 75 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....18 AVIATION...05
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Tue Nov 30 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Tue Nov 30 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY AND SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... The well above seasonal average temperatures are forecast to peak Thursday before a low pressure system and associated cold front move into the region Friday night and Saturday. Rain chances as well as a slight chance of thunderstorms will become possible Friday night into Saturday with the greater potential across southeast Oklahoma and west central Arkansas Friday night into Saturday morning. Precipitation should taper off and exit with the departing boundary Saturday afternoon. Cooler temperatures are forecast behind the front for the weekend. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991656, 991657, 991658, 991659, 991660, 991661, 991662, 991663, 991664, 991665, 991666, 991667, 991668.